Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 264, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 10, 2005, 4:32 PM MDT for Yuma County, Colorado. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 4:32 PM MDT (22:32 UTC)
- Expired
- Aug 10, 2005, 5:30 PM MDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Yuma County, CO
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:55 PM MDT | HAIL 1.25 | 4 Ssw Yuma, CO | MINOR FLOODING IN GARAGE |
| Aug 10, 4:55 PM MDT | HAIL 1.25 | 8 Ssw Yuma, CO | MINOR FLOODING IN GARAGE |
| Aug 10, 4:55 PM MDT | HAIL 1.25 | 8 Ssw Yuma, CO | MINOR FLOODING IN GARAGE |
| Aug 10, 5:07 PM MDT | HAIL 1 | 4 S Yuma, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 102232 SVRGLD COC125-102330- /O.NEW.KGLD.SV.W.0264.050810T2232Z-050810T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 432 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF YUMA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... YUMA AROUND 445 PM MDT... HEARTSTRONG AROUND 455 PM MDT... ECKLEY AND CLARKVILLE AROUND 520 PM MDT... WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES THAT HAVE CORDS ATTACHED TO THEM...COMPUTERS...AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WINDS...LARGE HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. LAT...LON 4037 10278 3989 10280 3999 10232 4042 10240 $$ KILLINGSWORTH
2 follow-up statements
000 WWUS53 KGLD 102258 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 457 PM MDT WED AUG 10 2005 COC125-102330- /O.CON.KGLD.SV.W.0264.000000T0000Z-050810T2330Z/ YUMA CO- 457 PM MDT WED AUG 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 530 PM MDT FOR YUMA COUNTY... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF YUMA...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HEARTSTRONG AROUND 515 PM MDT... ECKLEY AROUND 530 PM MDT... HALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT 450 PM MDT 8 MILES SOUTH SOUTHWEST OF YUMA. VERY HEAVY RAIN WAS ALSO OCCURRING WITH THIS THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4037 10278 3989 10280 3999 10232 4042 10240 $$ KILLINGSWORTH
000 WWUS53 KGLD 102326 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 526 PM MDT WED AUG 10 2005 COC125-102336- /O.EXP.KGLD.SV.W.0264.000000T0000Z-050810T2330Z/ YUMA CO- 526 PM MDT WED AUG 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR YUMA COUNTY EXPIRES AT 530 PM MDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4037 10278 3989 10280 3999 10232 4042 10240 $$ JDK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:20 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 10, 2:20 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 0220 PM MDT WED AUG 10 2005 .DISCUSSION...MAIN FORECAST PROBLEMS WILL FOCUS ON PRECIPITATION CHANCES AND THEN HIGH TEMPERATURES AS A TRICKY FORECAST UNFOLDS WITH QUASI-STATIONARY BOUNDARY DRIFTING AROUND...INTERACTING WITH WEAK SHORTWAVE TROUGH ENERGY IN AN INCREASINGLY ACTIVE PATTERN. 500 MB PATTERN SHOWING A BROAD FLAT RIDGE ACROSS THE SOUTHERN HALF OF THE CONUS. RIDGE IS MOST PRONOUNCED OVER SOUTHWEST COLORADO...NICELY MATCHING WITH CURRENT WATER VAPOR IMAGERY. GENERAL EVOLUTION OF MID LEVEL FEATURES IN REASONABLY GOOD AGREEMENT AMONGST FORECAST MODELS. ALL SHOW A WEAKENING AND SOUTHWARD SUPPRESSION OF THE 500 MB RIDGE BEGINNING TONIGHT AND CONTINUING TOMORROW WITH SLOW HEIGHT FALLS OVER THE AREA. FLOW STARTS TO BECOME VERY AMPLIFIED WITH A REX BLOCK OVER EASTERN PACIFIC...AND HUDSON BAY LOW DEEPENING. SOUTHWARD SUPPRESSION OF FLAT CONUS RIDGE APPEARS TO BE IN RESPONSE TO SHORTWAVE TROUGH DESCENDING SOUTHWARD INTO THE CREST OF RIDGE. BY SATURDAY...FLOW IS VERY AMPLIFIED WITH A BERMUDA HIGH TO THE EAST AND PACIFIC BLOCK TRANSITIONING INTO A MORE OMEGA LOOKING SHAPE...AND A HUDSON BAY LOW BECOMING QUITE DEEP. SURFACE REFLECTION OF THIS PATTERN WILL SHOW A HIGH DESCENDING SOUTHWARD FROM WESTERN CANADA BY FRIDAY. SURFACE FRONT WILL SLIP SOUTH OF THE AREA...PROVIDING FOR AN UPSLOPE SITUATION TO DEVELOP. COORDINATION WITH SURROUNDING OFFICES REACHED AN AGREEMENT ON A SHARP CUTTING OF MAX TEMPERATURES ON SATURDAY TO LEVELS WELL BELOW NORMAL. FOR PRECIPITATION...FIRST THREE DAYS LOOK VERY ACTIVE WITH THE SURFACE FRONT CONTINUING TO ACT AS A FOCUS FOR THUNDERSTORMS. SEVERE THREAT POSSIBLE ON FRIDAY WITH INSTABILITY AND SHEAR MAXIMIZED ACROSS SOUTHERN NEBRASKA ZONES. DAY 3 OUTLOOK FROM SPC SHOWS A SLIGHT RISK IN THIS SAME REGION...WHICH LOOKS REASONABLE. EXTENDED (SUNDAY THROUGH WEDNESDAY)... SURFACE HIGH SHOULD SETTLE SOUTHWARD ON SUNDAY WITH CONTINUED UPSLOPE FLOW. EARLIER MENTIONED SHORTWAVE TROUGH AND ASSOCIATED VORT MAXES TO ROTATE THROUGH AREA...CONTINUING AT LEAST SLIGHT CHANCES OF RAINFALL THROUGH MUCH OF THE EXTENDED PERIOD. GFS EXPLODING QPF BOMBS OFF AND ON OVER SEVERAL PERIODS. FOR THE TIME BEING...DID NOT TRY TO PINPOINT THESE EVENTS OTHER THAN A RATHER GENERAL ASSIGNMENT OF POPS. TEMPERATURE FORECAST WOULD BEGIN WITH MUCH BELOW NORMAL TEMPERATURES ON SUNDAY WITH HIGH PRESSURE AND EASTERLY WIND CONTINUING. AIRMASS MODIFICATION WILL BEGIN THEREAFTER...REACHING TO NEAR NORMAL AGAIN BY TUESDAY AND WEDNESDAY AS SHORTWAVE TROUGH ENTERING THE PACIFIC NORTHWEST FORCES RIDGING AHEAD OF IT AND PUMPS THE SOUTHERN CONUS RIDGE BACK UP AGAIN. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JOHNSON
Hazardous weather outlook, Aug 10, 10:46 AM MDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT WED AUG 10 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1046 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK WARM FRONT WILL LIFT NORTH ACROSS THE TRI STATE AREA THIS AFTERNOON AND EVENING...PROVIDING THE FOCUS FOR ANOTHER ROUND OF THUNDERSTORMS ACROSS THE TRI STATE AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON...BUT THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND EVENING HOURS. STORMS THAT FORM THIS AFTERNOON WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAIN BEING THE MAIN THREAT. THERE IS ALSO AN ISOLATED TORNADO THREAT ALONG THE WARM FRONT...WHICH WILL BE LOCATED ALONG AND NORTH OF INTERSTATE 70. THE THREAT FOR SEVERE WEATHER WILL DIMINISH AFTER 9 PM MDT (10 PM CDT) AS THUNDERSTORMS BECOME ELEVATED AND THE MAIN THREAT WILL TRANSITION TO HEAVY RAIN AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL DISTURBANCES AND AN APPROACHING COLD FRONT WILL MAKE THUNDERSTORMS POSSIBLE NEARLY EVERY DAY THROUGH TUESDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED SO THE MAIN THREAT WILL BE DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT (3 PM CDT). JRM
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.